MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC STEALTHSTATION S8 SYSTEM; INSTRUMENT, STEREOTAXIC

MEDTRONIC NAVIGATION, INC STEALTHSTATION S8 SYSTEM; INSTRUMENT, STEREOTAXIC
Model Number 9735670
Medical Device Problem Code Human-Device Interface Problem (2949)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation system.It was reported that the site was not able to register.During a catheter placement procedure the surgeon was unable to verify the tracer pointer or start a trace registration by holding the probe on the skin.The surgeon ended up aborting the use of navigation after trying a different tracer pointer and non-invasive patient tracker (nipt).A manufacturer representative (rep) was on site and replicated the issue.Technical services (ts) requested that the rep check the footswitch behavior in the software and discovered it was set to registration with footswitch, not stationary probe.Ts also informed the rep that the em cranial tracer pointer is an instrument that does not need to be verified in the software.This information will be provided to the site.There was a delay to the procedure of less than one hour.There was no reported impact on patient outcome.
 
Additional Manufacturer Narrative
A software analysis was initiated to determine the probable cause of the issue.Software functioning as designed - user error.If information is provided in the future, a supplemental report will be issued.

Brand Name
STEALTHSTATION S8 SYSTEM
Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key9271160
Report Number1723170-2019-05447
Device Sequence Number1646057
Product Code HAW
UDI-Device Identifier00643169722194
UDI-Public00643169722194
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K162309
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9735670
Device Catalogue Number9735670
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2019
Supplement Date Received by Manufacturer01/14/2020
Initial Report FDA Received Date11/04/2019
Supplement Report FDA Received Date01/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR
Patient Weight88